MAUDE Adverse Event Report: VASCULAR SOLUTIONS, LLC TURNPIKE SMOOTH; CATHETER

VASCULAR SOLUTIONS, LLC TURNPIKE SMOOTH; CATHETER
Model Number 5642
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Hematoma (1884); Perforation (2001)
Date of Event 01/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturing records will be reviewed.A follow-up report will be issued after the investigation is complete.
 
Event or Problem Description
As reported: during a successful pci to a non-tortuous, moderately calcific cto of the proximal rca on cto pci study subject (b)(6), subject suffered an ellis grade 1 vessel perforation to an epicardial collateral from the cfx which resulted in a residual hematoma.Many devices, both study and non-study, were used in the procedure.Study devices included a turnpike microcatheter, turnpike lp microcatheter and a raider guidewire.It is unknown which device caused the perforation but felt to be caused by a non-study device.Perforation treated with coil embolization (0.014" coils x 2) with resolution, hematoma treated with cutting balloon with moderate success of decompression and small residual hematoma.Tee performed prior to discharge showed no pericardial effusion.Discharged home next day with no further sequelae.Associated to mdrs: 2134812-2021-00032 raider gw.2134812-2021-00034 turnpike lp.
 
Additional Manufacturer Narrative
No product was returned for investigation.A manufacturing record review was completed and no related non-conformances were found.Patient underwent a pci procedure.Vessel was moderately calcific and non-tortuous.The patient endured an ellis grade 1 perforation to an epicardial collateral from the cfx which resulted in residual hematoma.A turnpike smooth (study device) was one of the devices used in the procedure.Per ifu, vessel perforation and residual hematoma are identified as potential adverse effects that may be associated with the use of the turnpike catheters.It is unknown if any damages were present on the turnpike smooth that could have contributed to the event.Multiple ancillary devices were also used in the case.The event details states that it is unknown which device caused the perforation but likely a non-study device.The perforation was treated with coil embolization (0.014" coils x 2).Hematoma treated with cutting balloon with moderate success of decompression.Tee performed prior to discharge showed no pericardial effusion.Discharged home next day with no further sequelae.Based on the information, the most likely root cause of the issue is undeterminable.

Brand Name
TURNPIKE SMOOTH
Common Device Name
CATHETER
Manufacturer (Section D)
VASCULAR SOLUTIONS, LLC
6464 sycamore court north
minneapolis MN 55369
MDR Report Key11667928
Report Number2134812-2021-00033
Device Sequence Number14186993
Product Code DQY
UDI-Device Identifier20841156105065
UDI-Public(01)20841156105065
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K191560
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/25/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/04/2022
Device Model Number5642
Device Lot Number678247
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/25/2021
Supplement Date Received by Manufacturer03/25/2021
Initial Report FDA Received Date04/14/2021
Supplement Report FDA Received Date07/27/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age70 YR
Patient Weight77